MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL 125CM LARGE BORE 71 CATHETER; CATHETER, PERCUTANEOUS

MEDOS INTERNATIONAL SARL 125CM LARGE BORE 71 CATHETER; CATHETER, PERCUTANEOUS
Catalog Number IC71125UG
Medical Device Problem Code Deformation Due to Compressive Stress (2889)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/11/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported, via a healthcare professional, that an embovac 125cm large bore 71 catheter (ic71125ug/ 31184038) was used for a mechanical thrombectomy procedure.During the procedure, the user reported the tip of the embovac was found to be compressed/flat.The event was reported as such, ¿compressed.It was reported that during the surgery, the large bore catheter was used to aspirate the thrombus under negative pressure for the first time.It was found that the tip of the large bore catheter had been compressed/flat.The physician removed the large bore catheter along with microcatheter and stent (both are other brands) from the patient and changed a new intermediate catheter (other brand) to complete the surgery.The microcatheter and stent were not replaced.The surgery was prolonged about 30 minutes.The patient is in stable condition now.¿ additional information was received on 17-jul-2024.Summary: per the information provided, the 30-minute procedural delay was considered to be clinically significant; ¿yes, resulting in the need to re-establish the surgical pathway during the operation.¿ the target vessel/site being treated was the middle cerebral artery (mca).It was also confirmed the event did not result in any consequence or injury to the patient.There was no break in device integrity at the site of the defect.Vessel characteristics, patient demographics, and the used procedural technique were unobtainable.The device is expected to be returned for further analysis.No further information was made available at the time.
 
Additional Manufacturer Narrative
Product complaint (b)(4).Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Section d2b: procode is nry/qjp.Section e1.Initial reporter phone: (b)(6).Section h3 - the device is available to be returned for evaluation and testing.However, it has not been received to date.If the device returns, a device investigation will be performed.One picture was attached to the complaint file, in which the large bore catheter is shown post-procedure with visible compressed segments in the distal portion.The rest of the catheter was not shown in the picture.A manufacturing record evaluation was performed for the finished device 31184038 number, and no non-conformance's related to the malfunction were identified.The complaint regarding compression of the large bore catheter was confirmed based on the condition observed in the provided photograph.This investigation was performed based only on the photo provided.If the product is received after this investigation, an assessment will be performed as per the conditions of the device returned.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.Therefore, no capa activity is required.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.Catheter kinking/damage during clinical use is a known and common occurrence occurring during angiography and is typically related to anatomy, technique, skill, and vessel tortuosity.The instructions for use cautions users to inspect for kinks and bends, or other signs of damage prior to and during use.Any product with damage is not to be used.If the operator encounters kinking or damage during use, they are clinically trained to immediately discontinue manipulations and remove the product.Therefore, the potential for patient injury/death occurring as a result of kinking or bend type damage is remote.There were no reports of patient harm.However, the event did result in a 30-minute procedural delay which the treating physician felt was considered clinically significant and resulted in the need to re-establish the surgical pathway during the operation.Based on this information, this event does meet us fda reporting criteria under 21 cfr 803 with a classification of ¿serious injury.¿ the file will be re-reviewed if additional information is received at a later date.This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint (b)(4).Updated sections on this med watch: b4, d4 (primary udi number), d9, g3, g6, h2, h3, h6 and h11.Corrected data: d4 (primary udi number).One picture was attached to the complaint file, in which the large bore catheter is shown post-procedure with visible compressed segments in the distal portion.The rest of the catheter was not shown in the picture.The device was returned to cerenovus for further evaluation.A non-sterile 125cm large bore 71 catheter was received contained in the decontamination pouch.Upon receiving the device, visual inspection was performed, and the presence of hydrophilic coating was confirmed.A longitudinal compression of 26 cm was found in the distal shaft of the catheter, also, the distal braided mesh was noted to be stretched, which is consistent with the conditions seen in the provided picture.The catheter was confirmed to be within specifications for the inner diameter (id) and outer diameter (od).The issue regarding a catheter being flattened was confirmed during the visual inspection the compressed section found in the returned catheter appeared to be secondary to the difficulty while retrieval the device.It is possible that the base catheter could have trapped between the balloon and the spasm site and could have caused the kinking upon retrieval.According to the risk documentation, withdrawal difficulty is a potential failure mode that can occur during catheter removal from anatomy due to anatomical tortuosity.With the limited information available, a conclusive cause cannot be determined; however, given the broad sequence of events, there is no indication that the issue reported in the complaint is related to a manufacturing issue.A manufacturing record evaluation was performed for the finished device, and no non-conformances related to the malfunction were identified.As part of cerenovus quality process all devices are manufactured, inspected, and released to approved specifications.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no capa activity is required.It should be noted that product failure is multifactorial.Although no conclusion could be reached on the cause of the reported event, the instructions for use (ifu) contain the following precautions: do not advance or withdraw an intravascular device against resistance until the cause of the resistance is determined by fluoroscopy.Exercise care in handling the intermediate catheter to reduce the chance of accidental damage.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.

Brand Name
125CM LARGE BORE 71 CATHETER
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CERENOVUS INC. (JUAREZ)
circuito interior norte #1820
parque industrial salvarcar
juarez chihuahua 32574
MX   32574
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key19917862
Report Number3008114965-2024-00774
Device Sequence Number20637652
Product Code DQY
UDI-Device Identifier10886704082361
UDI-Public(01)10886704082361(17)250331(10)31184038
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K191237
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/31/2025
Device Catalogue NumberIC71125UG
Device Lot Number31184038
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/17/2024
Supplement Date Received by Manufacturer08/19/2024
Initial Report FDA Received Date08/06/2024
Supplement Report FDA Received Date09/04/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/24/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MICROCATHETER (UNSPECIFIED BRAND).; STENT SYSTEM (UNSPECIFIED BRAND).
Outcome Attributed to Adverse Event Life Threatening;
Patient SexUnknown